Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Nardil and falls chicagokat

Posted by SLS on August 1, 2012, at 21:09:12

In reply to Re: Nardil and falls, posted by chicagokat on August 1, 2012, at 19:31:10

> Hi Scott,
> Thanks for your input, but as I told Jedi, there was no doubt at all that it was ataxia. As far as other meds I was on at the time, well it wasn't a lot, since so many interact with nardil! In fact, I really don't think I was on anything else at the time.

How demoralizing it must have been to be forced to discontinue Nardil. Damned drugs.

I wonder if Marplan would produce the same side effect. It might not. Although Marplan and Nardil are related structurally, they really do feel different from each other when taking them. Marplan has fewer and less severe side effects.

> I'm sorry it's good effect didn't last for you; that must have been disappointing.

I have been disappointed by Nardil many times. The first time I tried taking more than 45 mg/day, I entered a period of complete remission that lasted for a few weeks before tachyphylaxis (rapid relapse) raised its ugly head. My usual pattern of response to a new drug is to experience a robust antidepressant effect that approximates remission for a period of exactly three days, followed by complete relapse. This has occurred with tricyclics, SSRIs, SNRIs, and MAOIs. It is only when I combine a MAOI with a tricyclic that I receive any sort of persistent improvement.

Last autumn, I became quite demoralized, somber, and dejected when my response to Viibryd failed to continue beyond the second week of treatment. It is unusual for me to feel helpless and hopeless, but when it does happen, I have a difficult time rejecting suicide as an option. Last year, I had exhausted my list of things to try. This had not occurred since I began making my list in 1983. I always had several treatment alternatives waiting to explore should my new treatment have failed. For now, I am responding to the addition of prazosin, a drug originally indicated for hypertension. It has been found to enter the brain readily and acts to ameliorate PTSD. For me, it acts as an antidepressant when combined with other drugs.

Currently:

Parnate 80 mg
nortriptyline 150 mg
Lamictal 200 mg
Abilify 10 mg
lithium 300 mg
prazosin 8 mg

I am having trouble maintaining a stable remission, and need to constantly adjust my prazosin dosage and dose timing. It works very well when I am in a "window" of effectiveness. However, prazosin has a half-life of only 3 hours. The therapeutic window is very narrow, so it is difficult for me to get things right. I recently discovered that a sister drug, doxazosin, which has a half life of 22 hours, is also being looked at for treating PTSD with good preliminary results. I am hoping that my doctor will prescribe doxazosin. It might yield a more stable remission. He needs to review the information I provided for him. In the meantime, improvements in my condition are only partial and episodic. I have had glimpses of remission, though, so I place a great deal of hope in doxazosin.


- Scott


Some see things as they are and ask why.
I dream of things that never were and ask why not.

- George Bernard Shaw

 

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:SLS thread:1022439
URL: http://www.dr-bob.org/babble/20120718/msgs/1022598.html